MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIFIX S PEEK 5.5MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MULTIFIX S PEEK 5.5MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number OM-2300
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the item broke due to hard bone, it broke by the bicipital groove.No patient injuries were reported.
 
Additional Manufacturer Narrative
The reported multifix s device, intended for use in treatment, was returned for evaluation.A relationship between the device and reported incident was established.From the information provided, the item broke due to hard bone.Visual inspection shows the die was received broken near the threads.Distal end of the die threads was left inside the body anchor.The anchor body was also found with its tip blunt.Root cause based on information provided and visual observations may be due to the bone condition.Hard bone condition can result in damage to the device.

Brand Name
MULTIFIX S PEEK 5.5MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7085203
Report Number3006524618-2017-00392
Device Sequence Number1351651
Product Code MBI
UDI-Device Identifier00817470000580
UDI-Public(01)00817470000580(17)181231(10)1130119
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-2300
Device Catalogue NumberOM-2300
Device Lot Number1130119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1